Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 9, 2009, 4:27 AM MST for Eddy County, New Mexico. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 4:27 AM MST (11:27 UTC)
- Expired
- Feb 9, 2009, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 091127 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 527 AM CST MON FEB 9 2009 ...HIGH WIND WARNING IN THE GUADALUPE MOUNTAINS TODAY... ...HIGH WIND WATCH FOR THE MOUNTAINS INTO THE PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS REMAINS IN EFFECT TUESDAY... .STRONG WESTERLY WINDS WILL PERIODICALLY AFFECT THE GUADALUPE MOUNTAINS THROUGH THE DAY TODAY. WIND SPEEDS GENERALLY OF 35 TO 45 MPH WILL PERSIST THERE BEFORE DIMINISHING AROUND SUNSET. ANOTHER INTENSE UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING HIGH WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS ON TUESDAY. AREAS AFFECTED INCLUDE THE GUADALUPE AND DAVIS MOUNTAINS...THE TRANS PECOS AREA AND MUCH OF THE PERMIAN BASIN AS WELL AS THE MARFA PLATEAU AND STOCKTON PLATEAU. HIGH WINDS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS TUESDAY MORNING AND SPREAD EAST THROUGH THE AFTERNOON AND EARLY EVENING. NMZ027-TXZ258-092200- /O.NEW.KMAF.HW.W.0007.090209T1127Z-090210T0000Z/ /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 427 AM MST MON FEB 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL PERIODICALLY AFFECT THE GUADALUPE MOUNTAINS TODAY. THESE STRONGER WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. EVEN STRONGER WINDS WILL BE POSSIBLE TUESDAY. WESTERLY WINDS OF 35 TO 45 MPH COULD INCREASE TO 45 TO 55 MPH TUESDAY AFTERNOON. GUSTS AROUND 60 MPH COULD RISE TO AROUND 75 MPH...ESPECIALLY DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. && $$ TXZ057-080-092200- /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- INCLUDING THE CITIES OF...VAN HORN...MARFA 527 AM CST MON FEB 9 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$ TXZ074-092200- /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 527 AM CST MON FEB 9 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 ARE POSSIBLE FROM MID MORNING TUESDAY THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. && $$ NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-075-092200- /O.CON.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS... CRANE...FORT STOCKTON 527 AM CST MON FEB 9 2009 /427 AM MST MON FEB 9 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
2 follow-up statements
000 WWUS74 KMAF 092137 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 PM CST MON FEB 9 2009 ...HIGH WIND WARNING IN THE GUADALUPE MOUNTAINS THIS AFTERNOON... ...HIGH WIND WATCH FOR THE MOUNTAINS INTO THE PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS REMAINS IN EFFECT TUESDAY... .STRONG WESTERLY WINDS WILL PERIODICALLY AFFECT THE GUADALUPE MOUNTAINS THROUGH THE DAY TODAY. WIND SPEEDS GENERALLY OF 35 TO 45 MPH WILL PERSIST THERE BEFORE DIMINISHING AROUND SUNSET. ANOTHER INTENSE UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING HIGH WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS ON TUESDAY. AREAS AFFECTED INCLUDE THE GUADALUPE AND DAVIS MOUNTAINS...THE TRANS PECOS AREA AND MUCH OF THE PERMIAN BASIN AS WELL AS THE MARFA PLATEAU AND STOCKTON PLATEAU. HIGH WINDS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS TUESDAY MORNING AND SPREAD EAST THROUGH THE AFTERNOON AND EARLY EVENING. NMZ027-TXZ258-100100- /O.CON.KMAF.HW.W.0007.000000T0000Z-090210T0000Z/ /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 237 PM MST MON FEB 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL PERIODICALLY AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON. THESE STRONGER WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. EVEN STRONGER WINDS WILL BE POSSIBLE TUESDAY. WESTERLY WINDS OF 35 TO 45 MPH COULD INCREASE TO 45 TO 55 MPH TUESDAY AFTERNOON. GUSTS AROUND 60 MPH COULD RISE TO AROUND 75 MPH...ESPECIALLY DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. && $$ TXZ081-082-100100- /O.EXA.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/ BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...MARATHON...SANDERSON 337 PM CST MON FEB 9 2009 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$ TXZ057-080-100100- /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- INCLUDING THE CITIES OF...VAN HORN...MARFA 337 PM CST MON FEB 9 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$ TXZ074-100100- /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 337 PM CST MON FEB 9 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. && $$ NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-075-100100- /O.CON.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS... CRANE...MCCAMEY...FORT STOCKTON 337 PM CST MON FEB 9 2009 /237 PM MST MON FEB 9 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
000 WWUS74 KMAF 100004 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CST MON FEB 9 2009 ...HIGH WIND WARNING THAT WAS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON WILL BE ALLOWED TO EXPIRE AT 5 PM MST... ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY FOR THE MOUNTAINS INTO THE PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS... .WESTERLY WINDS HAVE DIMINISHED BELOW WARNING LEVELS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON. THUS...THE HIGH WIND WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. ANOTHER INTENSE UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING HIGH WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS ON TUESDAY. AREAS AFFECTED INCLUDE THE GUADALUPE AND DAVIS MOUNTAINS...THE TRANS PECOS AREA AND MUCH OF THE PERMIAN BASIN AS WELL AS THE MARFA PLATEAU AND STOCKTON PLATEAU. HIGH WINDS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS TUESDAY MORNING AND SPREAD EAST THROUGH THE AFTERNOON AND EARLY EVENING. NMZ027-TXZ258-101100- /O.EXP.KMAF.HW.W.0007.000000T0000Z-090210T0000Z/ /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 504 PM MST MON FEB 9 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS WILL EXPIRE AT 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. STRONG WESTERLY WINDS HAVE DIMINISHED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. THUS...THE HIGH WIND WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STRONGER WINDS WILL LIKELY RETURN TUESDAY. WESTERLY WINDS OF 35 TO 45 MPH COULD INCREASE TO 45 TO 55 MPH TUESDAY AFTERNOON. GUSTS AROUND 60 MPH COULD RISE TO AROUND 75 MPH...ESPECIALLY DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ057-080-101100- /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- INCLUDING THE CITIES OF...VAN HORN...MARFA 604 PM CST MON FEB 9 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH ACROSS THE VAN HORN CORRIDOR AND MARFA PLATEAU TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$ TXZ074-101100- /O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 604 PM CST MON FEB 9 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH POSSIBLE ACROSS THE DAVIS MOUNTAINS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. && $$ NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-075-081-082- 101100- /O.CON.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS... CRANE...MCCAMEY...FORT STOCKTON...MARATHON...SANDERSON 604 PM CST MON FEB 9 2009 /504 PM MST MON FEB 9 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH ACROSS MUCH OF THE PERMIAN BASIN AND THE TRANS PECOS REGION TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 9, 4:02 AM MST, 25 minutes earlier.
Area forecast discussion, Feb 9, 4:02 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CST MON FEB 9 2009
.DISCUSSION...
A STRONG WIND EPISODE IS LOOKING MORE LIKELY TUESDAY ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS. FIRE WEATHER WILL ALSO BE A
CONCERN ALONG AND AHEAD OF THE STRONG SHORTWAVE TROUGH AND NEXT
PACIFIC COLD FRONT SET TO RAKE THE AREA THEN. WILL DISCUSS FIRE
WEATHER MORE BELOW. MORE WINDY CONDITIONS ARE ON TAP TODAY AS THE
NEXT IN A SERIES OF SHORTWAVE TROUGHS TRAVERSES THE SOUTHWEST
CONUS...THEN IMPINGES UPON THE FORECAST AREA TUESDAY. WESTERLY FLOW
ALOFT WILL PERSIST OVER THE REGION TODAY BETWEEN THE DEPARTING
SHORTWAVE TROUGH RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS
YESTERDAY AND THIS NEXT SYSTEM. A STRONG SURFACE LOW IN THE LEE OF
THE COLORADO ROCKIES THIS MORNING WILL KEEP THE SURFACE PRESSURE
GRADIENT FAIRLY TIGHT OVER THE NORTHERNMOST PORTIONS OF THE CWA
TODAY. IT LOOKS LIKE WESTERLY WINDS IN THE GUADALUPE MOUNTAINS WILL
PERIODICALLY SURPASS HIGH WIND CRITERIA AS IT HAS ALREADY DONE SO
THIS MORNING...AND THE WHITE SANDS PROFILER WAS INDICATING STRONGER
WINDS THAN ANY OF THE MODELS THIS MORNING. WILL ISSUE A HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS TODAY...ALTHOUGH NOT EXPECTING
MUCH MORE THAN LOW END CRITERIA.
A TIGHT SURFACE PRESSURE GRADIENT WILL PERSIST OVER NORTHERN REACHES
OF THE CWA THROUGH THE DAY. A FEW LOCATIONS ACROSS NORTHERN EDDY
AND LEA COUNTY COULD NEAR WIND ADVISORY CRITERIA...30 MPH SUSTAINED
FOR TWO HOURS OR MORE...BUT THINK WINDS WILL FALL JUST SHORT OF
THESE LEVELS AS THE STRONGEST WINDS THROUGH THE COLUMN REMAIN NORTH
OF THE CWA. HIGHS TODAY WILL BE AT OR SLIGHTLY BELOW YESTERDAYS
HIGHS AS H85 TEMPERATURES WILL BE SLIGHTLY LOWER AND HEIGHTS/
THICKNESSES WILL BE LOWER. WINDS WILL DROP OFF THIS EVENING...BUT
SHOULD STAY UP ENOUGH TO KEEP LOWS TONIGHT ABOVE NORMAL.
AFOREMENTIONED SHORTWAVE TROUGH WILL PUSH AGGRESSIVELY EASTWARD
TONIGHT AND SHOULD BE MOVING OVER THE AREA TUESDAY AFTERNOON.
STRONG MID LEVEL WINDS ASSOCIATED WITH THIS TROUGH WILL MIX
DOWN...ESPECIALLY AT THE BASE OF THE TROUGH...AND COMBINE WITH
STRONG WESTERLY WINDS ASSOCIATED WITH THE ATTENDANT PACIFIC COLD
FRONT THAT WILL BISECT THE FORECAST AREA FROM NORTHEAST TO SOUTHWEST
TUESDAY AFTERNOON. THE CURRENT HIGH WIND WATCH WILL BE LEFT AS IS
SINCE WIDESPREAD WINDS OF 35 TO 45 MPH AND GUSTS OVER 60 MPH COULD
AFFECT SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. STRONGER WINDS
WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS WITH 45 TO 55 MPH
SUSTAINED...AND GUSTS OVER 75 MPH...POSSIBLE. IN ADDITION...
REMAINING AREAS NOT IN THE HIGH WIND WATCH COULD REACH WIND ADVISORY
LEVELS. WIND SPEEDS WILL BE SLOW TO DIMINISH TUESDAY EVENING... SO
AN EXPANSION ANY HIGH WIND WARNINGS/ADVISORIES WILL BE POSSIBLE
TOO.
WESTERLY FLOW ALOFT WILL PERSIST OVER THE AREA THROUGH THE REST OF
THE EXTENDED...WHICH WILL LIKELY RESULT ABOVE NORMAL TEMPERATURES
AND DRY CONDITIONS. EARLY SATURDAY A WEAK BACKDOOR COLD FRONT WILL
BUILD IN FROM THE EAST...BUT THIS WILL BE SHORT LIVED AS AN UPPER
TROUGH SWINGING THROUGH THE AREA WILL GENERATE A SURFACE LOW OVER SE
NM/UPPER TRANS PECOS WITH A WEST WIND PUSHING ACROSS THE REGION
OVERNIGHT. THE SHORTWAVE ROTATING THROUGH THE BASE OF THE TROUGH
COULD RESULT IN A HIGH WIND EVENT ACROSS THE GUADALUPES...BUT WITH
MOST ENERGY PASSING TO THE NORTH NOT LOOKING FOR RAIN. HAVE BUMPED
UP WIND IN THE MOUNTAINS FOR NOW. WITH A WESTERLY SURFACE WIND
CONTINUING ACROSS THE AREA SUNDAY WARMED TEMPERATURES A LITTLE THEN
AND COOLED THEM BACK DOWN MONDAY AS ANOTHER FRONT IS EXPECTED TO
ENTER THE CWA.
&&
.FIRE WEATHER...
NOT EXPECTING AS MANY FIRE WX PROBLEMS TODAY DUE TO RAINFALL
YESTERDAY AND SLIGHTLY COOLER TEMPERATURES RESULTING IN MINIMUM
AFTERNOON RH/S GENERALLY ABOVE 15 PERCENT. 20 FOOT WINDS WILL
EXCEED 20 MPH IN MANY LOCATIONS...BUT SLIGHTLY LOWER FIRE DANGER AND
HIGHER RH/S WILL PRECLUDE ISSUANCE OF A RED FLAG WARNING.
TUESDAY WILL BE DIFFERENT THOUGH. AFTER FAIR TO GOOD RECOVERY
TONIGHT...WARM...DRY AND WINDY CONDITIONS CAN BE EXPECTED AHEAD AND
BEHIND A PACIFIC COLD FRONT. STRONG SOUTHWEST TO WEST WINDS WILL
AFFECT THE ENTIRE FORECAST AREA. THE WARMEST AND DRIEST CONDITIONS
ARE EXPECTED ALONG AND SOUTH OF A SNYDER...MIDLAND...FORT
STOCKTON...DAVIS MOUNTAINS AND CANDELARIA LINE. A FIRE WEATHER
WATCH WILL REMAIN IN EFFECT IN THESE AREAS TUESDAY AFTERNOON AS
MINIMUM AFTERNOON RH/S DIP TO THE 5 TO 15 PERCENT RANGE. DESPITE
THE RAINFALL YESTERDAY...FUELS ARE STILL CURED AND DORMANT...AND
WINDY CONDITIONS MONDAY WILL LIKELY DRY MUCH OF THE 1 HOUR FUEL
MOISTURE OUT. SOUTHWEST WINDS WILL LIKELY EXCEED 20 TO 30 MPH WITH
SOME LOCATIONS POSSIBLY EXCEEDING 40 MPH AT TIMES. GUSTS OF 45 TO
60 MPH WILL ALSO BE POSSIBLE OVER MOST OF THESE AREAS TOO. WINDS
WILL ALSO ABRUPTLY TURN TO THE WEST BEHIND A STRONG COLD FRONT
HEADING INTO THE EVENING HOURS. ALTHOUGH COOLER TEMPERATURES WILL
SET IN WITH THE PASSAGE OF THE FRONT AND RH/S WILL BEGIN TO
RISE...ANY EXISTING FIRES COULD REMAIN VERY ACTIVE DUE TO PLENTIFUL
DRY FUELS AND ELEVATED WIND SPEEDS. THIS COULD BE A POTENTIALLY
DANGEROUS SITUATION.
COOLER TEMPERATURES ARE FORECAST TUESDAY NIGHT AREAWIDE...BUT
RECOVERY WILL BE FAIR TO GOOD MOST LOCATIONS. DRY CONDITIONS WILL
PERSIST WEDNESDAY WITH MINIMUM AFTERNOON RH/S GENERALLY IN THE 10 TO
20 PERCENT RANGE. BUT WIND SPEEDS ARE EXPECTED TO BE MUCH LESS
AREAWIDE AND REMAIN BELOW 20 MPH...SO CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 43 70 38 / 0 0 0 0
CARLSBAD NM 65 37 60 31 / 0 0 20 0
DRYDEN TX 72 47 78 40 / 0 0 0 0
FORT STOCKTON TX 71 45 70 39 / 0 0 0 0
GUADALUPE PASS TX 57 35 54 28 / 0 0 10 0
HOBBS NM 63 36 60 31 / 0 0 10 10
MARFA TX 62 26 60 24 / 0 0 0 0
MIDLAND INTL AIRPORT TX 66 41 67 34 / 0 0 0 0
ODESSA TX 67 42 66 35 / 0 0 0 0
WINK TX 68 38 68 33 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...
ECTOR...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...
UPTON...WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...ANDREWS...CRANE...DAWSON...
ECTOR...GAINES...LOVING...MARTIN...MIDLAND...PECOS...REEVES
COUNTY AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...MARFA PLATEAU...VAN HORN AND HIGHWAY
54 CORRIDOR.
&&
72/67Hazardous weather outlook, Feb 9, 3:27 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CST MON FEB 9 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 427 AM CST MON FEB 9 2009 /327 AM MST MON FEB 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THE WIND ACROSS THE GUADALUPE MOUNTAINS HAS REACHED HIGH WIND CRITERIA. A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED PERIODICALLY THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EVEN HIGHER WIND IS EXPECTED TUESDAY AS STRONG WEST WINDS SPREAD ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... THE PLAINS OF SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... AND MUCH OF THE PERMIAN BASIN. SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS OVER 75 MPH CAN BE EXPECTED ACROSS THE MOUNTAINS WITH WIND OF 40 MPH OR GREATER ACROSS THE PLAINS. A HIGH WIND WATCH IS IN EFFECT TUESDAY FOR THAT AREA. AS THE WEST WIND INCREASES ACROSS THE AREA... SO WILL THE FIRE WEATHER DANGER. WARM TEMPERATURES... DRY CONDITIONS... AND AN INCREASING WIND CAN BE EXPECTED TUESDAY AFTERNOON ALONG AND SOUTH OF A VALENTINE... KERMIT... TO COLORADO CITY LINE. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THAT AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:03 PM MST | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Feb 8, 6:31 PM MST | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 59 min |
| Feb 8, 6:46 PM MST | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Pecos and 3 more | 59 min |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.